Follow
Share

My mom is 77 years old. She suffers from radiation induced dementia (whole brain radiation) and severe neurogenic pain. It was recommended for me to get hospice involved for pain management because nothing was working. The low dose of Tramadol worked for a bit and now they have increased to the max dose and she gets it two times a day. While her pain is controlled other symptoms are worse. Dementia, confusion, weight loss from not eating, increased tone in hands, etc...


looking up this drug I found it is highly addictive with awful side effects. I’m contacting the doctor Monday but curious if anyone else has experienced this?


I want her free of pain but at what cost? She isn’t in any death stages. If she were I would obviously choose comfort. Again, I’m contacting the doc with my concerns but wanted others experience.

Kannie,
So sorry for your loss.

Thank you for sharing with us.
Helpful Answer (1)
Reply to Sendhelp
Report

I am sorry for your loss. May God grant you grieving mercies.
Helpful Answer (1)
Reply to Isthisrealyreal
Report

Mom died today. It wasn’t the meds. Wanted to update for others down the road. Thanks for all your comments.
Helpful Answer (1)
Reply to Kannie
Report
dlpandjep Feb 6, 2019
God love you.  I am so sorry for your loss.  I pray your family and friends will comfort and strengthen you in the days ahead.  Many hugs.
(2)
Report
See 3 more replies
My Mom suffered Hallucinations from it. I was told the elderly should not take it. Had a 50+ friend take it and suffered hallucination from one dose. Never took it again.
Helpful Answer (1)
Reply to JoAnn29
Report

My mom was on tramadol, also taking a high dose. She had issues with nerves in her leg due to her spine being a mess. I’m thinking it stopped working as well? Anyway, the Dr. switched her to Lyrica, and it helped much better with the pain. However, it’s not a cheap drug & does cause it’s own Issues.
Helpful Answer (1)
Reply to mollymoose
Report

I have taken tramadol with basically no side effects, although I am only 62. I do have diabetes though, and so I metabolize similarly to a much older person. I took it because I cannot take aspirin and ibuprofen. It helped a little, with some pain. Actually, Tylenol and Naproxen work much better. I stopped taking it when my insurance decided they would no longer pay for it because I have also been prescribed clonazepam. It was not addictive for me at all, and in the long run, not taking it has mad little or no difference. I certainly don't claim to be able to speak for everyone, but that has been my experience.
Helpful Answer (3)
Reply to salutem
Report

Weight loss from not eating is a huge red flag concerning near death. Please rethink this. Sure you should ask her doc about concerns for this med and keep in mind her quality of life in remaining pain free
Helpful Answer (2)
Reply to MACinCT
Report
Kannie Feb 2, 2019
she has quit eating since starting this drug. Not before. And that is a side effect listed.
(0)
Report
See 2 more replies

Ask a Question

Subscribe to
Our Newsletter